Alert archive / Florida / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 262, NWS Tallahassee, FL

July 13, 2015Geneva County, Houston County, Alabama; Holmes County, Jackson County, Washington County, Florida

NWS Tallahassee, FL issued this severe thunderstorm warning at Jul 13, 2015, 2:13 PM CDT for Geneva County, Houston County, Alabama; Holmes County, Jackson County, Washington County, Florida. It was in force for 62 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 13, 2015, 2:13 PM CDT (19:13 UTC)
Expired
Jul 13, 2015, 3:15 PM CDT
In force
62 min
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon

Counties Geneva County, AL, Houston County, AL, Holmes County, FL, Jackson County, FL, Washington County, FL

The radar

The Ft Rucker radar (KEOX), 57 km from the middle of the area, began a volume at 19:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 13, 3:15 PM CDTTSTM WND DMG2 Sse Marianna, FLREPORT OF A TREE LIMB DOWN ON A POWER LINE ALONG HIGHWAY 73 JUST SOUTH OF MARIANNA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 62 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.2 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2015-07-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 552 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2015-07-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -20 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
552 J/kg
Mixed-layer CIN
-87 J/kg
Mixed-layer LCL
1510 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
-20 m²/s²
0-3 km storm-relative helicity
-11 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

497 
WUUS52 KTAE 131913
SVRTAE
ALC061-069-FLC059-063-133-132015-
/O.NEW.KTAE.SV.W.0262.150713T1913Z-150713T2015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
213 PM CDT MON JUL 13 2015

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTH CENTRAL HOUSTON COUNTY IN SOUTHEASTERN ALABAMA...
  SOUTHEASTERN GENEVA COUNTY IN SOUTHEASTERN ALABAMA...
  NORTHEASTERN WASHINGTON COUNTY IN THE PANHANDLE OF FLORIDA...
  EASTERN HOLMES COUNTY IN THE PANHANDLE OF FLORIDA...
  NORTHWESTERN JACKSON COUNTY IN THE PANHANDLE OF FLORIDA...

* UNTIL 315 PM CDT

* AT 213 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A SEVERE
  THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
  MPH. THIS STORM WAS LOCATED NEAR GRACEVILLE...AND MOVING SOUTH AT
  15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  MARIANNA...CHIPLEY...GRACEVILLE...COTTONDALE...MADRID...
  CAMPBELLTON...CHIPLEY MUNICIPAL AIRPORT...BROWNTOWN...RICHTER
  CROSSROADS...COTTONDALE AIRPORT...SOUTHERN JUNCTION...COBB
  CROSSROADS...HODGESVILLE...BAHOMA...HOLMES COUNTY AIRPORT...
  FADETTE...TENDIL CROSSING...GARRETTS CROSSROADS...SILLS AND
  ELLAVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.

&&

LAT...LON 3108 8557 3109 8535 3074 8519 3074 8563
TIME...MOT...LOC 1913Z 353DEG 13KT 3101 8546 

$$

42-DVD
4 follow-up statements
768 
WWUS52 KTAE 131927
SVSTAE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
227 PM CDT MON JUL 13 2015

ALC061-FLC059-131937-
/O.CAN.KTAE.SV.W.0262.000000T0000Z-150713T2015Z/
GENEVA AL-HOLMES FL-
227 PM CDT MON JUL 13 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN GENEVA AND
EASTERN HOLMES COUNTIES IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF 
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3074 8562 3077 8562 3080 8560 3086 8560
      3089 8558 3093 8555 3094 8553 3097 8553
      3100 8549 3108 8549 3109 8535 3074 8519
TIME...MOT...LOC 1927Z 350DEG 15KT 3094 8544 

$$

ALC069-FLC063-133-132015-
/O.CON.KTAE.SV.W.0262.000000T0000Z-150713T2015Z/
HOUSTON AL-WASHINGTON FL-JACKSON FL-
227 PM CDT MON JUL 13 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM CDT
FOR SOUTH CENTRAL HOUSTON...NORTHEASTERN WASHINGTON AND NORTHWESTERN
JACKSON COUNTIES...

AT 227 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR GRACEVILLE...MOVING SOUTH AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
MARIANNA...CHIPLEY...GRACEVILLE...COTTONDALE...MADRID...
CAMPBELLTON...CHIPLEY MUNICIPAL AIRPORT...BROWNTOWN...RICHTER
CROSSROADS...COTTONDALE AIRPORT...SOUTHERN JUNCTION...HODGESVILLE...
BAHOMA...GARRETTS CROSSROADS...SILLS...ELLAVILLE...JACOBS AND JACOB
CITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN TALLAHASSEE.

&&

LAT...LON 3074 8562 3077 8562 3080 8560 3086 8560
      3089 8558 3093 8555 3094 8553 3097 8553
      3100 8549 3108 8549 3109 8535 3074 8519
TIME...MOT...LOC 1927Z 350DEG 15KT 3094 8544 

$$

42-DVD
918 
WWUS52 KTAE 131934
SVSTAE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
234 PM CDT MON JUL 13 2015

ALC069-131944-
/O.CAN.KTAE.SV.W.0262.000000T0000Z-150713T2015Z/
HOUSTON AL-
234 PM CDT MON JUL 13 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL HOUSTON COUNTY
IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF 
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3077 8562 3080 8560 3086 8560 3087 8558
      3088 8559 3093 8555 3094 8553 3097 8553
      3100 8549 3100 8531 3074 8519 3074 8562
TIME...MOT...LOC 1934Z 340DEG 16KT 3089 8540 

$$

FLC063-133-132015-
/O.CON.KTAE.SV.W.0262.000000T0000Z-150713T2015Z/
WASHINGTON FL-JACKSON FL-
234 PM CDT MON JUL 13 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM CDT
FOR NORTHEASTERN WASHINGTON AND NORTHWESTERN JACKSON COUNTIES...

AT 234 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 7 MILES SOUTHEAST OF GRACEVILLE...MOVING SOUTH AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
MARIANNA...CHIPLEY...GRACEVILLE...COTTONDALE...CAMPBELLTON...CHIPLEY
MUNICIPAL AIRPORT...BROWNTOWN...RICHTER CROSSROADS...COTTONDALE
AIRPORT...BAHOMA...ELLAVILLE...JACOBS...JACOB CITY AND SILLS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN TALLAHASSEE.

&&

LAT...LON 3077 8562 3080 8560 3086 8560 3087 8558
      3088 8559 3093 8555 3094 8553 3097 8553
      3100 8549 3100 8531 3074 8519 3074 8562
TIME...MOT...LOC 1934Z 340DEG 16KT 3089 8540 

$$

42-DVD
379 
WWUS52 KTAE 131945
SVSTAE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
245 PM CDT MON JUL 13 2015

FLC133-131955-
/O.CAN.KTAE.SV.W.0262.000000T0000Z-150713T2015Z/
WASHINGTON FL-
245 PM CDT MON JUL 13 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WASHINGTON COUNTY
IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF 
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3094 8529 3074 8519 3074 8543 3078 8543
      3079 8544 3091 8548
TIME...MOT...LOC 1945Z 328DEG 16KT 3085 8533 

$$

FLC063-132015-
/O.CON.KTAE.SV.W.0262.000000T0000Z-150713T2015Z/
JACKSON FL-
245 PM CDT MON JUL 13 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM CDT
FOR NORTHWESTERN JACKSON COUNTY...

AT 245 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 7 MILES NORTHWEST OF MARIANNA...MOVING SOUTHEAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
MARIANNA...COTTONDALE...JACOB CITY...JACOBS AND COTTONDALE AIRPORT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN TALLAHASSEE.

&&

LAT...LON 3094 8529 3074 8519 3074 8543 3078 8543
      3079 8544 3091 8548
TIME...MOT...LOC 1945Z 328DEG 16KT 3085 8533 

$$

42-DVD
432 
WWUS52 KTAE 132006
SVSTAE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
306 PM CDT MON JUL 13 2015

FLC063-132015-
/O.EXP.KTAE.SV.W.0262.000000T0000Z-150713T2015Z/
JACKSON FL-
306 PM CDT MON JUL 13 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN JACKSON COUNTY
WILL EXPIRE AT 315 PM CDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
TALLAHASSEE.

LAT...LON 3094 8529 3074 8519 3074 8543 3078 8543
      3079 8544 3091 8548
TIME...MOT...LOC 2001Z 353DEG 13KT 3085 8533 

$$

42-DVD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 9:34 AM CDT, 4 hours 39 minutes earlier.

Area forecast discussion, Jul 13, 9:34 AM CDT, 4 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1034 AM EDT MON JUL 13 2015

.Near Term [Through Today]...
Forecast is on track today with only minor updates to the PoP with
the latest CAM guidance. With northwest flow, today will be a
type 8 sea breeze day. Similar to yesterday, storms will have a
later start and with the greatest chance near the coast. The 12Z
TAE sounding showed around 2000 J/KG of CAPE so storms that form
could quickly produce gusty winds. It will be hot again this
afternoon with highs in the upper 90s. We will not quite reach
heat advisory criteria, but caution should be take outdoors.

&&

.Aviation...
[Through 12Z Tuesday]... VFR conditions will prevail with the only
exception in thunderstorms. ECP will have the best chance, but
thunderstorms are also possible at VLD and TLH.

&&

.Prev Discussion [345 AM EDT]...

.Short Term [Tonight Through Wednesday]...

The synoptic pattern east of the Rockies will not change
appreciably over the first half of the work week, with a stout
mid-upper level high remaining centered over the Arklatex. This
will set up northwesterly flow aloft from the Great Lakes to the
Southeast, and raises the possibility of some effects from
upstream convection even this far south. Essentially all the
models show some +PV anomalies propagating southeast along the
periphery of the ridge, with some passing through or very near our
forecast area. However, the timing is somewhat inconsistent, and
models tend to struggle handling convection in persistent
northwest flow regimes over the eastern US. However, these flow
patterns do usually yield at least one or two MCVs, outflow
boundaries, or shortwaves that reach our area and enhance
convective intensity, organization, and coverage. Due to timing
uncertainties, we maintained higher PoPs at night over land areas
than would be climatologically likely this time of year. It's
worth noting that there is fairly good agreement amongst the
models in showing a stronger shortwave reaching the Carolinas and
eastern Georgia by late Wednesday. The Storm Prediction Center has
outlined a slight risk of severe storms for later Wednesday across
parts of our area, so that may be a period when our area could see
some more organized thunderstorms.

While high temperatures may return closer to seasonal normals in
the low-mid 90s, models indicate higher afternoon dewpoints -
possibly remaining in the mid 70s in some areas. This should
continue to produce widespread heat indices around 105 degrees,
with a few areas possibly approaching Heat Advisory criteria. This
will need to be monitored, although the aforementioned uncertainty
surrounding convective timing makes it difficult to identify any
specific area or day that would be more likely to see those sort
of conditions.

.Long Term [Wednesday Night Through Monday]...

The upper level ridge will remain centered over the Arklatex
region through the extended period, which should continue to place
the forecast area in N-NW flow. This traditionally favors higher
rain chances in our Florida zones, although any areas of organized
convection that initiate north of our area could also push south
and affect more of the forecast area. The forecast continues to
indicate a chance of showers and storms each day, with highs
remaining slightly above normal - in the mid 90s. Models indicate
a continuation of elevated dewpoints during the daytime hours, so
heat indices should continue to regularly be above 100 degrees.

.Marine...

West winds will begin to increase later on Tuesday, with SCEC
level winds possible from Tuesday Night to Thursday Night. 15-20
knot winds are above the climatological normal for this time of
year, especially lingering for such a long period of time. In
addition, expected large atmospheric instability levels over the
coastal waters will contribute to a persistent threat of severe
winds from thunderstorms over the waters. Mariners should be
prepared for stronger winds and choppier seas than are normally
expected in July, as well as the possibility of some significant
storms over the waters this week.

.Fire Weather...

Hazardous fire weather conditions are not expected over the next
several days.

.Hydrology...

Area rivers remain below bankfull levels. Scattered showers and
storms are expected this week, but heavy rainfall should be
relatively localized. Flooding is not expected on any of the
larger area rivers.

&&

.Preliminary Point Temps/PoPs...

Tallahassee   98  76  94  75  94 /  30  40  60  30  50
Panama City   93  81  90  80  90 /  30  20  40  30  40
Dothan        97  76  97  77  95 /  20  30  40  30  40
Albany        98  75  97  75  94 /  20  30  40  30  40
Valdosta     100  74  94  74  95 /  30  40  60  30  50
Cross City    95  76  90  76  92 /  50  30  50  30  50
Apalachicola  92  80  90  80  91 /  30  20  40  30  40

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AL...NONE.
GM...NONE.
&&

NEAR TERM...WESTON
SHORT TERM...LAMERS
LONG TERM...LAMERS
AVIATION...WESTON
MARINE...LAMERS
FIRE WEATHER...HARRIGAN
HYDROLOGY...LAMERS

In the hours before

Local storm report, Jul 13, 2:05 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
305 PM EDT MON JUL 13 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0221 PM     TSTM WND GST     CAIRNS AAF              31.28N 85.71W
07/13/2015  M59 MPH          DALE               AL   AWOS

            59 MPH WIND GUST MEASURED AT KOZR

&&

DVD

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 13, 1:12 PM CDTSevere Thunderstorm WarningTAEDale, Geneva, Houston48 min
Jul 13, 3:29 PM CDTSevere Thunderstorm WarningTAEWalton46 min
Jul 13, 3:34 PM CDTSevere Thunderstorm WarningTAEBay, Calhoun41 min
Jul 13, 5:09 PM CDTSevere Thunderstorm WarningTAELeon, Liberty, Wakulla39 min

Nearby

Severe Thunderstorm Warnings in Florida, 2015Severe Thunderstorm Warnings in Alabama, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.